I will never take lexapro again. The withdrawal is by FAR worse than the reason I went on in the first place... I call it headrushes... but it's like I move my head and my eyes take time to follow... insomnia... sweats... feeling of wicked heat... I even weaned off... I will never take another anit-depresant in my life...
This question has also been asked and answered here:
Lexapro Withdrawal Symptoms?
6 Apr 2011
Sorry to hear you are having such a difficult time with getting off the Lexapro. You may benefit from resuming the Lexapro at the lowest dose possible and weaning over a longer period of time. Just a suggestion as you could avoid the worst of these withdrawl symptoms. Have you talked to your doctor about how you are feeling? Do you plan to address the depression and/or anxiety you may still be having?
I want to encourage you to not ignore the depression and/or anxiety as it can be very debilitating. You may benefit from some talk therapy especially if you are not going to try another antidepressant.
Just my thoughts, wishing you the very best,
6 Apr 2011
What dose were you taking/how long did you take it? I agree it is horrible to get off of, and I know what you mean about the eyes not registering or talking to the brain at a normal speed - it's like taking a photo while moving the camera around. You've been off for a couple weeks now, so the end should be near. I would say it took me at least a month before I felt my mind and body were properly working together.
I did have to go back on anti-anxiety meds after 4 months off, which was sad to me but I really couldn't take it any longer. I wish you the best of luck and hopefully you will find your balance soon. Keep us informed, a lot of us have been though it before.
15 Aug 2011
I can say from personal experience that after having taken Lexapro for a few months then not taking it for 4 days, I experienced strange headaches and the obvious return of anxious feelings and irritability. I'm not a doctor, but I know what my body is experiencing. While 5 days seems like a short amount of time to have withdrawal symptoms, I wouldn't think it was impossible for you to experience them.
3 Oct 2011
Wow your answers have been so amazing. I was taking 40 mg. of lexapro and the insurance company does not want to ok this amount anymore. they say it is a very high dosage. So, for the last few days I've been taking 20 mg. Now I understand why I'm feeling so crappy: wierd sensation in my head, extreme nervousness. I want to definitely get off it and will do so slowly. I am wondering if the slight noise in my ears has anything to with taking lexapro or not.
30 May 2012
I'm going through the same thing! The headaches are horrible. I have a very high pain threshold but the headaches are debilitating and the sweats are worse than menopause hot flashes. We'll make it through this Lord knows I'm too head strong to turn back now. I'm going to try some caffiene tablets for the headaches since docs prescribed rx w/caffiene for migraines. Lexapro is so much worse than the reasons I started taking it, never ever again.
9 Jun 2012
I have take for years and most recently take lexapro for several years. I was prescribed 10 but got it down to 5mg. Then I was haing some depressive symptoms this spring and upped it to 10. I got bad headaches which I never have, then I decreased it to 5. Now I am having major headaches. How long will these last?
30 Dec 2012
I can empathize with you on this one. Although my symptoms are slightly different than yours, my experience with lexapro had made me afraid to ever take another antidepressant again!
I was prescribed lex a few months ago for my anxiety after undergoing a big life change. I only started taking my 10 mg dosage consistently about a month ago for three weeks. I've been off of it for almost a week now and the withdrawal symptoms are a nightmare! I feel very dissociated, feeling sort of like I'm in a dream or I'm high, I've had some flu-like symptoms, I'm VERY emotional and sensitive to things, and the worst of them all is the panic attacks that I've been experiencing. In the 6 days that I've been of lex, I've had 3 panic attacks! Ugh! I hear it takes 2 days to 3-6 weeks for these withdrawal symptoms to end depending on your dosage and how long you've been on the meds.
Stay strong and remember you're not alone!
- Lexapro Information for Consumers
- Lexapro Information for Healthcare Professionals (includes dosage details)
- Side Effects of Lexapro (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Hi all, I'm almost on the other side of my lexapro withdrawal (or at least I hope so) it' been HELL, I'm thinking about trying Sam-e ...
1 answer • 5 Aug 2010
..I am having the same symptoms trying to get off. Lexapro. that I had that initially got me started on it. My PCP says it isn't withdrawal but ...
1 answer • 20 Aug 2010
... this? Brain zaps and dizziness, mood swings are bad. I need help! It's been 2 weeks since I took my last lexapro and I did taper it, but ...
4 answers • 24 Jun 2012